Heart Rhythm Community
has anyone used amiodarone
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

has anyone used amiodarone

has anyone used amodarone? I was prescribed this drug that has many potential strong side effects. Im trying to get a feel if these side effects are common or not. I have afib and recently had an ablation done, it looks like it was unsuccessful so I will need to be reasessed after 6 months. Im trying to find the best option with the least amount of side effects.

Stew
Related Discussions
5 Comments Post a Comment
Blank
Avatar_f_tn
Hi Stew,

I was on amiodarone for 10 yrs and recently (dec) went off it due to thyroid nodules,but a negative biopsy. I was hospitalized for 1 week to load onto it for my v-tach and I immediately felt better. I did not know that it was used for a-fib. I did experience side effects almost immediately. Within a month of being on it I was hypothyroid and have been on synthoid for 10 yrs. I was also extremely sun sensitive and would get wicked burns from being out in the sun just for a few minutes, so you really have to be careful. You have to be watched carefully for other side effects and have yearly pft(pulmonary function tests) as well as eye exams, a baseline chest x-ray and also liver function tests. frequently. I was just put on multaq for v-tach and a-fib, but depending on how I feel I might go back on amiodarone because it worked so well and they can't prove that my thyroid nodules are due to amiodarone. I wish you much luck and hopefully you will feel better soon.

redsoxfan262
Blank
Avatar_f_tn
Hi Stew,

I hope that you will be hospitalized when loading onto amiodarone because of it's potentional side effect to your heart rhythm. I would not go on it without being hospitalized because of how very strong it is. Take care.

redsoxfan262
Blank
Avatar_f_tn
I've been on amiodarone for 18 years, SVT since I am 13. I'm 33 now. Doctor kept on changing dozes every time though, first week 200mg a day then kept on reducing down to 25mg every two days. I never developed a SVT during the process. However when I used to feel OK, I stopped taking it and after a while, that is a couple of years, my SVT were back, meaning back to Amiodarone. Anyway I never developed as serious side effects as with betablockers. Recently changed Cardiologists and the new one told me Amiodarone is bad, etc etc. He gave me a new drug the Tenormin which is beta blocker. First month with it, I got sick, constant nausea, low blood pressure, and dizziness manifested at early hours of the day. Doctor said that this drug could never give me such symptoms, and he decided to do all tests to prove it. After tests they could find nothing. So I, myself and my husband's advise, took the decision of reducing Tenormin, now I am taking 1/8 of a pill of 50mg every two days, and feel much better.
Ablation is an alternative of stopping drugs for good, but I've heard of cases like yours, and then I have my doubts.
Conclusion: I guess it depends on each person, whether to suffer side effects or not. But if you notice any change, tell your doctor or ask for a second opinion.
With Amiodarone I always felt protected, while on the drug I never developed any SVT, on the other hand, with Tenormin, if I stop taking it regularly, I feel my heart jumping into tachycardia.
Blank
1217309_tn?1267053777
Hi!
I was told in nursing school(we are taking pharmacology now) that Amiodarone was a last ditch effort to get the heart into a normal rhythm. Have you tried all other medicine options? If so then this may be your only treatment choice but, if not I would talk with your Dr. about other options. This drug is a very heavy drug in terms of side effects, and possible adverse effects. Also, being that afib is not a deadly rhythm, I am confused as to why they are prescribing it to you? My understanding was that it was primarily for ventricular/ deadly rhythms(I could be wrong though). I think this drug should be carefully considered because it can actually give you serious rhythms and make things worse. But it is your choice, I would just research my opitions, risks, benefits if I were you. Good Luck!!!
Blank
1217309_tn?1267053777
Hi! Just a quick note, Amiodarone has high amounts of iodine in it. Iodine is used by the thyroid to make thyroid hormones...most iodine in our bodies go directly to the thyroid. In fact they told us in school that patients who are on Amiodarone cannot have radioactive iodine to treat hyperthyroidism because of the iodine levels getting too high. Don't know how this would make you develop nodules but I thought it was worth mentioning, there may be a connection!
Blank
Post a Comment
To
Top Arrhythmias Answerers
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1373023915
Blank
tom_h
Central, MA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
86819_tn?1378951092
Blank
Bromley
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
MedHelp Health Answers
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
4 hrs ago
17568_tn?1393094935
Blank
Cindy commented on Magnum's status
5 hrs ago
Avatar_f_tn
Blank
penn1023 commented on I'm Back!
7 hrs ago
Heart Rhythm Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1373023915
Blank
tom_h
Central, MA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
86819_tn?1378951092
Blank
Bromley
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA